Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 19, 2010, 10:26 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 10:26 PM CDT (03:26 UTC)
- Expired
- Jul 20, 2010, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 175 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:14 AM CDT | FLASH FLOOD | Millard, MO | 6 INCHES OF WATER OVER HIGHWAY 63 |
| Jul 20, 2:25 AM CDT | FLASH FLOOD | Kirksville, MO | NUMEROUS ROADS IMPASSABLE DUE TO FLOODED IN KIRKSVILLE. ONE REPORT OF A CAR SUBMERGED IN TOWN. |
| Jul 20, 3:30 AM CDT | FLASH FLOOD | 1 Sw Connelsville, MO | STATE HIGHWAY 149 CLOSED DUE TO FLOODING. |
| Jul 20, 3:30 AM CDT | FLASH FLOOD | 2 Ne Connelsville, MO | STATE HIGHWAY B CLOSED ALONG HAZEL CREEK DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 172 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
053
WGUS53 KEAX 200326
FFWEAX
MOC001-171-197-211-200930-
/O.NEW.KEAX.FF.W.0046.100720T0326Z-100720T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 PM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 430 AM CDT TUESDAY
* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT UP TO TWO INCHES OF RAIN HAS
FALLEN SINCE 830 PM IN THE WARNED AREA. ADDITIONAL RAINFALL
OF ONE TO TWO INCHES IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...LANCASTER...MILAN...UNIONVILLE...BRASHEAR...GREEN
CITY...GREENTOP...NOVINGER AND QUEEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4043 9244 4031 9236 4004 9236 4003 9300
4015 9329 4031 9336 4057 9336 4057 9257
$$
DB4 follow-up statements
416
WGUS73 KEAX 200514
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CDT TUE JUL 20 2010
MOC001-171-197-211-200930-
/O.CON.KEAX.FF.W.0046.000000T0000Z-100720T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1214 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SCHUYLER...
PUTNAM...SULLIVAN AND ADAIR COUNTIES UNTIL 430 AM CDT...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM JUST EAST OF UNIONVILLE
SOUTH SOUTHEAST TO NEAR MACON. RADAR ESTIMATES THAT 1 TO 3 INCHES OF
RAIN HAS OCCURRED ACROSS THE WARNED AREA. THUNDERSTORMS ARE EXPECTED
TO CONTINUE ACROSS THE WARNED AREA THROUGH AT LEAST 2 AM WITH
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...MILAN...UNIONVILLE...BRASHEAR...GREEN CITY...GREENTOP...
NOVINGER AND QUEEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4043 9244 4031 9236 4004 9236 4003 9300
4015 9329 4031 9336 4057 9336 4057 9257
$$
DB324
WGUS73 KEAX 200643
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 AM CDT TUE JUL 20 2010
MOC001-171-197-211-200930-
/O.CON.KEAX.FF.W.0046.000000T0000Z-100720T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
143 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SCHUYLER...
PUTNAM...SULLIVAN AND ADAIR COUNTIES UNTIL 430 AM CDT...
AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM UNIONVILLE SOUTH
SOUTHEAST TO NEAR MACON. RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN
HAS OCCURRED ACROSS THE WARNED AREA. THUNDERSTORMS ARE EXPECTED TO
CONTINUE ACROSS THE WARNED AREA THROUGH AT LEAST 4 AM WITH
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...MILAN...UNIONVILLE...BRASHEAR...GREEN CITY...GREENTOP...
NOVINGER AND QUEEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4043 9244 4031 9236 4004 9236 4003 9300
4015 9329 4031 9336 4057 9336 4057 9257
$$
DB417
WGUS73 KEAX 200728
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 AM CDT TUE JUL 20 2010
MOC001-171-197-211-200930-
/O.CON.KEAX.FF.W.0046.000000T0000Z-100720T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
228 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SCHUYLER...
PUTNAM...SULLIVAN AND ADAIR COUNTIES UNTIL 430 AM CDT...
AT 226 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES AND SURFACE OBSERVATIONS INDICATE TWO TO THREE INCHES OF
RAINFALL ACROSS THE WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...MILAN...UNIONVILLE...BRASHEAR...GREEN CITY...GREENTOP...
NOVINGER AND QUEEN CITY.
EXTENSIVE FLOODING HAS BEEN REPORTED IN THE CITY OF KIRKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH IS EXPECTED IN THE
WARNED AREA THROUGH 330 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4043 9244 4031 9236 4004 9236 4003 9300
4015 9329 4031 9336 4057 9336 4057 9257
$$
21901
WGUS73 KEAX 200844
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT TUE JUL 20 2010
MOC001-171-197-211-200930-
/O.CON.KEAX.FF.W.0046.000000T0000Z-100720T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
344 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SCHUYLER...
PUTNAM...SULLIVAN AND ADAIR COUNTIES UNTIL 430 AM CDT...
AT 340 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. TWO
TO FIVE INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS HAS FALLEN OVER
THE WARNED AREA DURING THE PAST FEW HOURS. ADDITIONAL HEAVY
RAINFALL WILL CONTINUE ALONG AND NORTHEAST OF A POWERSVILLE...TO
UNIONVILLE...TO KIRKSVILLE LINE. LOCATIONS IN THIS REGION CAN
EXPECT ANOTHER ONE TO TWO INCHES OF RAIN THROUGH 530 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...MILAN...UNIONVILLE...BRASHEAR...GREEN CITY...GREENTOP...
NOVINGER AND QUEEN CITY.
EXTENSIVE FLOODING WAS REPORTED IN AND AROUND KIRKSVILLE. ALSO IN
ADAIR COUNTY...ROUTE B ALONG HAZEL CREEK AND HIGHWAY 149 ALONG
SHUTEYE CREEK WERE CLOSED DUE TO FLOODING. ADDITIONAL ROADS ARE
LIKELY FLOODED THROUGHOUT THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4043 9244 4031 9236 4004 9236 4003 9300
4015 9329 4031 9336 4057 9336 4057 9257
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:48 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 3:48 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT MON JUL 19 2010
.DISCUSSION...
TONIGHT:
A VERY COMPLEX SURFACE PATTERN EXISTS ACROSS THE REGION
WITH NUMEROUS BOUNDARIES TO ACCOUNT FOR AND AN EXTREMELY UNSTABLE
AIRMASS FOR ANY BOUNDARY TO WORK WITH. THE PRIMARY FOCUS FOR
THUNDERSTORMS LATER THIS AFTERNOON/THIS EVENING IS EXPECTED TO BE
ACROSS SOUTHERN IOWA/FAR NORTHERN MISSOURI. A BAND OF MID LEVEL
CLOUDS HAS LIMITED THE AMOUNT OF INSTABILITY IN THIS AREA BUT AS THIS
CLOUD AREA MOVES TO THE EAST DESTABILIZATION WILL LEAD TO EXTREME
INSTABILITY ON THE ORDER OF 3000 TO 4000 J/KG. THIS INSTABILITY WILL
OCCUR IN A REGION OF STRONGER UPPER LEVEL WINDS AND AS A RESULT
SHEAR WILL BE ENOUGH THAT SHOULD STORMS DEVELOP THEY WILL LIKELY
QUICKLY BECOME SEVERE WITH SUPERCELLS THE PRIMARY CONVECTIVE MODE
INITIALLY. THE STORMS WILL EVENTUALLY EVOLVE INTO A CONVECTIVE
COMPLEX AND TRACK TO THE EAST-SOUTHEAST ACROSS SOUTHERN IOWA/NORTHERN
MISSOURI. CONFIDENCE IS STILL SOMEWHAT LOW REGARDING THIS SCENARIO AS
THERE ARE SEVERAL NEGATIVES INCLUDING HOW RAPID A RECOVERY CAN BE
ACHIEVED.
TUESDAY:
CONTINUED THE HEAT HEADLINES AS IS THROUGH TUESDAY EVENING. THE
OUTFLOW BOUNDARY THAT PUSHED THROUGH CENTRAL MISSOURI THIS AFTERNOON
KEPT TEMPERATURES IN CHECK AND WITH THE MID LEVEL CLOUD DECK MOVING
OVER MUCH OF THE AREA THAT WAS IN THE HEAT ADVISORY MAY NOT HAVE SEEN
THE EXCESSIVE HEAT. IT APPEARS ANOTHER CONVECTIVE COMPLEX WILL MOVE
THROUGH OUR NORTHERN/EASTERN ZONES SPREADING ANOTHER OUTFLOW
BOUNDARY SOUTHWARD SIMILAR TO MONDAY. CONFIDENCE IN THIS IS STILL
FAIRLY LOW AND GIVEN THE ABUNDANT MOISTURE IN THE REGION AND VERY
WARM TEMPERATURES LIKELY FEEL THAT AT THIS TIME A CONTINUATION OF THE
HEAT HEADLINES AS IS WAS THE MOST LIKELY SCENARIO. THAT SAID...THE
METRO AREA WILL CONTINUE TO SEE AFTERNOON HEAT INDEX VALUES CLIMBING
TO AROUND 110 WITH SLIGHTLY COOLER VALUES FURTHER NORTH. THUNDERSTORM
CHANCES WILL INCREASE DURING THE DAY FOR AREAS GENERALLY NORTH OF THE
MISSOURI RIVER...WHICH THROWS ANOTHER WRINKLE INTO HOW FAR NORTH THE
HEAT WILL MAKE IT TOMORROW. GIVEN THE INSTABILITY AND SHEAR FOR
STORMS TO WORK WITH THERE IS A POSSIBILITY FOR SEVERE STORMS AS WELL.
WEDNESDAY:
THE PATTERN REMAINS SIMILAR INTO THE MIDDLE OF THE WEEK. WITH
CONVECTIVE CHANCES LIKELY TO CONTINUE INTO THE AFTERNOON ALONG A SLOW
MOVING BOUNDARY. CONFIDENCE IN CARRYING THE HEAT HEADLINES INTO
WEDNESDAY IS FAIRLY LOW. WILL LET SUBSEQUENT SHIFTS ASSESS THE NEED
FOR ANY CONTINUATION. REGARDING CONVECTION...THE EXTREMELY UNSTABLE
AIRMASS WILL PERSIST WITH SHEAR SUPPORTIVE OF THE POSSIBILITY OF
SEVERE STORMS.
THURSDAY-MONDAY:
SIGNIFICANT LEE TROUGHING OVER THE CENTRAL PLAINS IS EXPECTED TO
OCCUR ON THURSDAY...COINCIDENT WITH A 597DM RIDGE OVER THE SERN US.
THIS SHOULD EFFECTIVELY PLACE THE ENTIRE CWA WELL INTO THE WARM
SECTOR WITH MCS ACTIVITY SHIFTING WELL NORTH OF THE REGION.
THUS...CONFIDENCE IS HIGHEST ON DAY 4 OF A GENERALLY DRY/CAPPED DAY
WITH VERY HOT AND HUMID CONDITIONS PREVAILING.
THEREAFTER...A NORTHERN STREAM WAVE PROGRESSING THROUGH THE UPPER
MIDWEST WILL HELP FORCE THE BELT OF WEST/NORTHWEST MID LEVEL FLOW TO
LOWER LATITUDES...DRIVING A WEAK SURFACE TROUGH TOWARD THE SOUTHEAST
AND INTO THE CWA. SHOWER/STORM CHANCES WILL INCREASE WITH THIS
FEATURE DURING THE FRIDAY THROUGH EARLY SATURDAY TIME FRAME...WITH
SOME RELIEF EXPECTED SATURDAY. HOWEVER...AN EXPECTED STALLING AND
GRADUAL NORTHWARD RETURN OF THIS BOUNDARY WILL LIKELY RESULT IN A
VERY DIRTY UPPER RIDGE WITH CHAOTIC FLOW DEVELOPING OVER THE REGION
FOR SUNDAY INTO TUESDAY. WILL FAVOR NEAR NORMAL TEMPERATURES IN THE
ABSENCE OF ANY HEIGHT ANOMALIES...WITH WIDELY SCATTERED SHOWERS AND
STORMS EXPECTED ALONG THE REMNANT SYNOPTIC BOUNDARY.
BOOKBINDER
&&
.AVIATION...
FOR THE 18Z TAFS...A COMPLEX SURFACE PATTERN EXISTS OVER THE REGION.
AN OUTFLOW BOUNDARY WAS WASHING OUT BETWEEN MCI AND STJ WITH
STATIONARY FROM THE STJ AREA TO THE WEST WITH AN AREA OF LOW PRESSURE
IN NORTHERN KANSAS. DESPITE AN EXTREMELY UNSTABLE AIRMASS WITH THE
GUST FRONT IN THE VICINITY OF THE TERMINALS...VERY WARM AIR ALOFT IS
EXPECTED TO INHIBIT CONVECTION AT MCI AND MKC. ALSO...MID LEVEL
CLOUDS ARE LEADING TO A BIT COOLER AND SLIGHTLY MORE STABLE AIRMASS
ACROSS NORTHERN KANSAS AND NORTHWEST MISSOURI WHICH WILL ALSO INHIBIT
CONVECTIVE CHANCES. NONE-THE-LESS...ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER EASTERN NEBRASKA AND TRACK TO THE
EAST/SOUTHEAST ALONG THE EDGE OF THE CAP. THIS MAY IMPACT STJ BUT
CONFIDENCE IS VERY LOW SO HAVE ONLY INCLUDED A CB GROUP. FOR THE
OVERNIGHT...A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP WHICH MAY
LEAD TO LLWS AT THE TERMINALS.
CDB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR MOZ011>014-020>023-
030>033-038>040-046.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR MOZ028-029-037-
043>045-053-054.
KS...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR KSZ025-102.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR KSZ057-060-
103>105.
&&Hazardous weather outlook, Jul 19, 5:48 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 PM CDT MON JUL 19 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202300- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 548 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT HEAT INDICES WILL CONTINUE FROM THE 100 TO 110 DEGREE RANGE THROUGH EARLY EVENING FROM AREAS SOUTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO BOONVILLE. A FEW THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS NORTHERN MISSOURI OR SOUTHERN IOWA...GENERALLY NORTH OF A LINE FROM MOUND CITY MISSOURI TO CHILLICOTHE TO MOBERLY. THE MAIN THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS MAY FORM INTO A THUNDERSTORM COMPLEX AND TRACK EAST SOUTHEAST LATE THIS EVENING AND TONIGHT. THE MAIN HAZARDS WITH THIS COMPLEX WILL BE FROM DAMAGING WINDS. ADDITIONALLY ANY THUNDERSTORM WILL BE ABLE TO PRODUCE EXTREMELY HEAVY RAINS...WHICH MAY LEAD TO LOCALIZED FLOODING. THE MOST LIKELY AREAS TO SEE SEVERE THUNDERSTORMS WILL BE FAR NORTHERN MISSOURI THIS AFTERNOON AND EVENING AND THEN GENERALLY ALONG AND NORTH OF A LINE FROM ST. JOSEPH TO MOBERLY LATE THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS A WEAK FRONT IS EXPECTED TO BE SITTING ACROSS AREAS FROM KANSAS CITY TO MACON...WITH STORMS POSSIBLE ALONG AND TO THE NORTH OF THIS FRONT. BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA WITH MORE HEAT AND HIGH HUMIDITY VALUES...WHICH MAY LEAD TO ADDITIONAL ADVISORIES OR WARNINGS. THE MAIN THREATS FROM ANY STORMS WILL BE DAMAGING WINDS...HAIL AND TORRENTIAL RAINFALL. SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE THUNDERSTORM ACTIVITY MAY AGAIN RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY IN NORTHERN MISSOURI...NORTH OF A LINE FROM ST JOSEPH TO FAYETTE.
In the hours before
Local storm report, Jul 19, 9:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FUNNEL CLOUD 4 N MERCER 40.57N 93.53W
07/19/2010 MERCER MO PUBLIC
&&
DBLocal storm report, Jul 19, 9:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO 5 E PRINCETON 38.49N 95.18W
07/19/2010 FRANKLIN KS TRAINED SPOTTER
PARTLY RAIN-WRAPPED
&&
DBLocal storm report, Jul 19, 9:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO 5 E PRINCETON 40.40N 93.49W
07/19/2010 MERCER MO TRAINED SPOTTER
PARTLY RAIN-WRAPPED
&&
DBSpecial weather statement, Jul 19, 10:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT MON JUL 19 2010
MOZ008-017-025-200345-
ADAIR MO-MACON MO-SCHUYLER MO-
1005 PM CDT MON JUL 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...ADAIR AND
NORTHERN MACON COUNTIES UNTIL 1045 PM CDT...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NOVINGER...OR 7 MILES NORTHWEST OF
KIRKSVILLE...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KIRKSVILLE...LA PLATA...BRASHEAR...MILLARD...KIRKSVILLE REGIONAL...
SOUTH GIFFORD...GIBBS AND ELMER.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3992 9275 4030 9285 4039 9249 4027 9235
4004 9234
TIME...MOT...LOC 0305Z 332DEG 23KT 4025 9266
DUXLocal storm report, Jul 19, 10:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO 2 NE OSGOOD 40.22N 93.32W
07/19/2010 SULLIVAN MO TRAINED SPOTTER
TIME ESTIMATED BY RADAR
&&
DBLocal storm report, Jul 19, 10:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TORNADO 3 SW MILAN 40.17N 93.16W
07/19/2010 SULLIVAN MO STORM CHASER
RELAYED THROUGH HAM OPERATOR
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:24 PM CDT | Special Weather Statement | EAX | Schuyler | 51 min |
| Jul 19, 8:42 PM CDT | Special Weather Statement | EAX | Mercer | 48 min |
| Jul 19, 8:51 PM CDT | Tornado Warning | EAX | Mercer, Putnam | 39 min |
| Jul 19, 8:58 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 47 min |
| Jul 19, 9:23 PM CDT | Tornado Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 37 min |
| Jul 19, 9:26 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 34 min |
| Jul 19, 9:42 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 19, 9:57 PM CDT | Tornado Warning | EAX | Grundy, Linn, Mercer, Sullivan | 33 min |
| Jul 19, 10:05 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| Jul 19, 10:29 PM CDT | Tornado Warning | EAX | Linn, Sullivan | 46 min |
| Jul 19, 11:08 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 19, 11:31 PM CDT | Special Weather Statement | EAX | Adair | 44 min |
| Jul 19, 11:48 PM CDT | Special Weather Statement | EAX | Adair | 42 min |
| Jul 19, 11:53 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 20, 12:20 AM CDT | Flash Flood Warning | EAX | Macon | 10 hr |
| Jul 20, 12:25 AM CDT | Tornado Warning | EAX | Macon | 35 min |
| Jul 20, 12:39 AM CDT | Tornado Warning | EAX | Adair | 36 min |
| Jul 20, 12:43 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 4 days |
| Jul 20, 12:58 AM CDT | Special Weather Statement | EAX | Macon | 32 min |
| Jul 20, 1:12 AM CDT | Special Weather Statement | EAX | Adair | 33 min |
| Jul 20, 1:21 AM CDT | Special Weather Statement | EAX | Putnam | 24 min |
| Jul 20, 1:22 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 23 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 34 min |
| Jul 20, 1:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Jul 20, 2:29 AM CDT | River Flood Warning | EAX | Chariton, Macon | 6 days |
| Jul 20, 3:03 AM CDT | Special Weather Statement | EAX | Atchison | 27 min |
| Jul 20, 3:27 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 33 min |
| Jul 20, 3:35 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 25 min |
| Jul 20, 3:59 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 26 hr |
| Jul 20, 4:01 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, DeKalb, Gentry, Harrison, Holt and 2 more | 44 min |
| Jul 20, 4:29 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 20, 4:35 AM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 40 min |
| Jul 20, 4:41 AM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Platte | 49 min |
| Jul 20, 4:49 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Mercer, Putnam and 1 more | 41 min |
| Jul 20, 5:11 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Clay, Clinton, Livingston, Platte and 1 more | 49 min |
| Jul 20, 5:16 AM CDT | Flash Flood Warning | EAX | Mercer | 5 hr |
| Jul 20, 5:27 AM CDT | Special Weather Statement | EAX | Adair, Linn, Macon, Sullivan | 33 min |
| Jul 20, 5:57 AM CDT | Special Weather Statement | EAX | Carroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more | 48 min |
| Jul 20, 6:20 AM CDT | Areal Flood Advisory | EAX | Randolph | 4 hr |
| Jul 20, 6:35 AM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis | 40 min |
| Jul 20, 7:16 AM CDT | Special Weather Statement | EAX | Cooper, Pettis | 29 min |
| Jul 20, 7:21 AM CDT | Areal Flood Advisory | EAX | Howard | 3 hr |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 7 days |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| Jul 20, 10:05 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Howard, Linn, Macon and 5 more | 47 hr |
| Jul 20, 12:07 PM CDT | River Flood Warning | EAX | Howard | 16 hr |
| Jul 20, 3:45 PM CDT | Special Weather Statement | EAX | Buchanan | 45 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | EAX | Clay, Platte | 51 min |
| Jul 20, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 31 min |
| Jul 20, 4:23 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Jul 20, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 23 min |
| Jul 20, 4:42 PM CDT | Special Weather Statement | EAX | Jackson | 48 min |
| Jul 20, 5:07 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| Jul 20, 5:18 PM CDT | Special Weather Statement | EAX | Jackson | 42 min |
| Jul 20, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 26 min |
| Jul 20, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 45 min |
| Jul 20, 6:04 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 6 hr |
| Jul 20, 6:10 PM CDT | Special Weather Statement | EAX | Bates, Henry | 50 min |
| Jul 20, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.